Florida, 2007

Wildfire in Florida, May 6 to 14, 2007

May 6 to 14, 2007 · NWS JAX · 1 event in 1 county or zone

Lightning ignited a 20 acre fire near Georgetown, in southern Putnam County.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Lightning ignited a 20 acre fire near Georgetown, in southern Putnam County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 1:50 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, May 6, 1:50 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SUN MAY 6 2007

...WINDY CONDITIONS THROUGH TUESDAY...

.SHORT TERM...BACKDOOR COLD FRONT MOVING S ALONG THE NE FL
COASTLINE WITH A SEVERE STORM OVER ST. JOHNS COUNTY PRODUCING
LARGE HAIL. STRONG HIGH PRESSURE WILL BUILD INTO THE AREA WHILE
LOW PRESSURE DEEPENS OVER THE ATLANTIC WATERS. THIS WILL PRODUCE
VERY WINDY CONDITIONS THROUGH TUESDAY ESPECIALLY ALONG THE COAST
AS THE SURFACE LOW PRESSURE DRIFTS S AND THEN BACK W TO NEAR THE
GA COAST ON WEDNESDAY WHILE WEAKENING. AFTER SHOWER ACTIVITY THIS
EVENING DRIER AIR ADVECTS INTO THE AREA TONIGHT ENDING THE POPS
FOR A COUPLE OF DAYS. ANOTHER CHANCE OF SHOWERS ON WEDNESDAY AS
MOISTURE ROTATES IN FROM THE EAST AS LOW NEARS COASTLINE.

.LONG TERM...ATLANTIC LOW PRESSURE WILL BE WEAKENING AND WILL
START TO GET KICKED EAST ON THURSDAY AS UPPER TROUGH OVER THE
PLAINS MOVES INTO THE SE. NOT MUCH CHANGE TO EXTENDED PERIOD.

&&

.AVIATION...OCNL MVFR DUE TO CEILINGS AND REDUCED VSBY DUE
TO SCATTERED SHOWERS/THUNDERSTORMS TIL 22Z. CONDITIONS
REMAINING MVFR MUCH OF THE OVERNITE DUE TO CEILINGS.

&&

.MARINE...SCA CONDITIONS ALREADY OFFSHORE AND HAVE GONE WITH
A GALE WARNING AND HIGH SURF ADVISORY BEGINNING TONIGHT.
MAY SEE SOME MINOR COASTAL FLOODING AND BEACH EROSION AT
HIGH TIDE TONIGHT AND AGAIN MONDAY.

&&

.FIRE WEATHER...IN THE WAKE OF THE FRONT AND LOW PRESSURE
OFFSHORE...A WINDY AND DRIER AIRMASS WILL USHER INTO THE
AREA. HAVE GONE WITH A RED FLAG FOR ALL INLAND AREAS
MONDAY AND FIRE WX WATCH FOR INLAND NE FL TUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  51  73  48  76 /  20   0   0  10
SSI  57  70  58  74 /  10   0   0  30
JAX  52  70  50  77 /  20   0   0  20
SGJ  63  72  60  77 /  30   0  10  20
GNV  57  76  52  75 /  40   0   0  10
OCF  57  77  50  77 /  40   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR ALACHUA-
     BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-
     UNION.

     RED FLAG WARNING FROM 1 PM TO 8 PM EDT MONDAY FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR CLAY-DUVAL-FLAGLER-
     NASSAU-PUTNAM-ST JOHNS.

     HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY FOR
     DUVAL-FLAGLER-NASSAU-ST JOHNS.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-
     HAMILTON-MARION-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM 1 PM TO 8 PM EDT MONDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR COASTAL CAMDEN-COASTAL
     GLYNN-INLAND CAMDEN-INLAND GLYNN.

     HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY FOR
     COASTAL CAMDEN-COASTAL GLYNN.

AM...GALE WARNING UNTIL 8 PM EDT TUESDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 8 PM EDT TUESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

     GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

ZIBURA/PETERSON/KERNS
Hazardous weather outlook, May 6, 4:08 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT SUN MAY 6 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
508 PM EDT SUN MAY 6 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON...

...SEVERE THUNDERSTORM WATCH FOR MARION COUNTY UNTIL 8 PM...
...WIND ADVISORY THROUGH TUESDAY FOR COASTAL AREAS...
...LAKE WIND ADVISORY FOR INLAND COUNTIES ON MONDAY...
...HIGH SURF ADVISORY FOR AREA BEACHES TONIGHT THROUGH TUESDAY...
...GALE WARNING FOR COASTAL WATERS...

A BACK DOOR COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON
WITH WINDS SHIFTING TO THE NORTHEAST AND BECOMING GUSTY. ALTHOUGH
AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITICAL LEVELS SHIFTING
AND GUSTY WINDS WHEN COMBINED WITH VERY DRY FOREST AREAS COULD
RESULT IN A FIRE THREAT TODAY...PLEASE USE CAUTION IN WOODED AREAS.

SOUTH OF THE COLD FRONT THE AIRMASS WILL BECOME UNSTABLE THIS
AFTERNOON WITH A FEW STRONG AND SEVERE THUNDERSTORMS POSSIBLE
THIS AFTERNOON. THE PRIMARY THREATS WILL BE LARGE HAIL AND LIGHTNING.

WINDS WILL INCREASE THIS AFTERNOON AT THE COAST BEHIND THE FRONT
RESULTING IN ROUGH SURF CONDITIONS...A HIGH RISK OF RIP CURRENTS AND
POSSIBLE MINOR COASTAL FLOODING AS WELL AS HIGH SURF INTO TONIGHT.
A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

INCREASING WINDS AND MUCH DRIER AIR WILL RESULT IN VERY DANGEROUS
FIRE CONDITIONS THROUGH MUCH OF THE WEEK. A FIRE WEATHER WATCH
IS IN EFFECT FOR MONDAY AFTERNOON...PLEASE USE CAUTION WHEN WORKING
OR PLAYING NEAR WOODED AREAS EARLY THIS WEEK.

INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF
RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING
AND ROUGH SURF...THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION...SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD
SEVERE WEATHER OCCUR IN YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK/ZIBURA

In the hours before

Local storm report, May 6, 4:02 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007  E0.75 INCH       MARION             FL   AMATEUR RADIO

            PENNY SIZED HAIL IN DUNNELLON

&&

PP
Local storm report, May 6, 4:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007  M2.00 INCH       MARION             FL   AMATEUR RADIO

            2 INCHES OF RAIN IN LESS THAN AN HOUR IN DUNNELLON

&&

PP
Local storm report, May 6, 4:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     4 SE ST. AUGUSTINE      29.86N 81.26W
05/06/2007  M48 MPH          ST. JOHNS          FL   C-MAN STATION

&&

ARS
Special weather statement, May 6, 4:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT SUN MAY 6 2007

FLZ040-062215-
MARION-
526 PM EDT SUN MAY 6 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ROMEO...OR 6 MILES
SOUTH OF WILLISTON...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND
DUNNELLON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, May 6, 4:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             ST. AUGUSTINE           29.89N 81.31W
05/06/2007  E1.00 INCH       ST. JOHNS          FL   PUBLIC

0130 PM     HAIL             N ST. AUGUSTINE         29.89N 81.31W
05/06/2007  E1.25 INCH       ST. JOHNS          FL   TRAINED SPOTTER

            HAIL OCCURRED FOR PAST 5 MINUTES.

0145 PM     TSTM WND GST     4 SE ST. AUGUSTINE      29.86N 81.26W
05/06/2007  M48.00 MPH       ST. JOHNS          FL   C-MAN STATION

0220 PM     TSTM WND DMG     ESPANOLA                29.51N 81.31W
05/06/2007                   FLAGLER            FL   EMERGENCY MNGR

            TREES DOWN IN ESPANOLA. WIND ESTIMATED AT 50 MILES AN
            HOUR.

0230 PM     TSTM WND DMG     PALM COAST              29.57N 81.21W
05/06/2007                   FLAGLER            FL   EMERGENCY MNGR

            POWERLINE DOWN ACROSS BURNING SAND ROAD. TIME ESTIMATED
            BASED ON RADAR IMAGERY.

0240 PM     TSTM WND DMG     PALM COAST              29.57N 81.21W
05/06/2007                   FLAGLER            FL   EMERGENCY MNGR

            POWERLINE BLOWN DOWN AND FIRE STARTED AT 100 PATRICK
            DRIVE AND MILWAUKEE. TREE BLOWN DOWN ON POWERLINE AT 4
            SQUIRE COURT.

0242 PM     HAIL             PALM COAST              29.57N 81.21W
05/06/2007  M1.00 INCH       FLAGLER            FL   EMERGENCY MNGR

            I INCH HAIL REPORTED AT EATHEN ALLEN AND EATON DRIVE IN
            PALM COAST. RAINFALL IN ONE HOUR THREE AND ONE QUARTER
            INCHES.

0455 PM     HAIL             5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007  E0.75 INCH       MARION             FL   AMATEUR RADIO

            PENNY SIZED HAIL IN DUNNELLON

0455 PM     HEAVY RAIN       5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007  M2.00 INCH       MARION             FL   AMATEUR RADIO

            2 INCHES OF RAIN IN LESS THAN AN HOUR IN DUNNELLON

&&

AENYEDI
Local storm report, May 6, 5:06 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     WILDFIRE         12 SSW FLAGLER BEACH    29.31N 81.21W
05/06/2007                   FLAGLER            FL   EMERGENCY MNGR

            UPDATE ON AIRPORT ROAD FIRE IN SOUTHERN FLAGLER COUNTY.
            AS OF 5/6...THE FIRE GREW TO 6500 ACRES. THE RIMA RIDGE
            NEIGHBORHOOD IN FLAGLER COUNTY HAS BEEN ADVISED TO
            PREPARE FOR POSSIBLE EVACUATIONS.

&&

ENYEDI

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Putnam

When
May 6, 6:00 PM EST to May 14, 7:00 PM EST
Where
Putnam forecast zone
Reported by
Newspaper

Lightning ignited a 20 acre fire near Georgetown, in southern Putnam County. The fire was on St Johns River Water Management land and was not threatening homes. Other fires of unknown size or cause were burning near Interlachen at this time.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37541.